Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 2, 2023, 5:50 PM CST for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2023, 5:50 PM CST (23:50 UTC)
- Expired
- Mar 2, 2023, 6:30 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:42 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
533
WFUS54 KSHV 022350
TORSHV
LAC015-017-119-030030-
/O.NEW.KSHV.TO.W.0030.230302T2350Z-230303T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
550 PM CST Thu Mar 2 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Webster Parish in northwestern Louisiana...
Central Caddo Parish in northwestern Louisiana...
Central Bossier Parish in northwestern Louisiana...
* Until 630 PM CST.
* At 549 PM CST, a confirmed tornado was located over Fosters, or
over Bossier City, moving north at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. At 540 PM CST, a
tornado was spotted in Southeast Shreveport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Eastwood around 605 PM CST.
Other locations impacted by this tornadic thunderstorm include Rocky
Mount, Ferguson, Princeton, Fillmore, Linton, Bodcau, Bellevue,
Barksdale Air Force Base, Ivan and Sligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3240 9360 3246 9380 3296 9364 3281 9326
TIME...MOT...LOC 2349Z 200DEG 27KT 3251 9368
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
092 follow-up statements
281
WWUS54 KSHV 030003
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
603 PM CST Thu Mar 2 2023
LAC015-017-119-030030-
/O.CON.KSHV.TO.W.0030.000000T0000Z-230303T0030Z/
Webster LA-Caddo LA-Bossier LA-
603 PM CST Thu Mar 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR WEST
CENTRAL WEBSTER...CENTRAL CADDO AND CENTRAL BOSSIER PARISHES...
At 602 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bossier City, moving north at 40 mph. A second
severe thunderstorm capable of producing a tornado was located
between Benton and North Bossier City.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. These storms have a history of
producing tornadoes.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Webster, central Caddo and central Bossier Parishes,
including the following locations... Rocky Mount, Ferguson,
Princeton, Fillmore, Linton, Bodcau, Bellevue, Barksdale Air Force
Base, Ivan and Sligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3240 9360 3246 9380 3296 9364 3281 9326
TIME...MOT...LOC 0002Z 183DEG 36KT 3256 9366
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
09612
WWUS54 KSHV 030014 RRA
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
614 PM CST Thu Mar 2 2023
LAC017-030024-
/O.CAN.KSHV.TO.W.0030.000000T0000Z-230303T0030Z/
Caddo LA-
614 PM CST Thu Mar 2 2023
...THE TORNADO WARNING FOR CENTRAL CADDO PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of Caddo Parish. Therefore, the warning for Caddo Parish has been
cancelled.
A Tornado Watch remains in effect until midnight CST for northwestern
Louisiana.
LAT...LON 3262 9359 3265 9374 3296 9364 3284 9335
TIME...MOT...LOC 0014Z 196DEG 35KT 3269 9363
$$
LAC015-119-030030-
/O.CON.KSHV.TO.W.0030.000000T0000Z-230303T0030Z/
Webster LA-Bossier LA-
614 PM CST Thu Mar 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR WEST
CENTRAL WEBSTER AND NORTHERN BOSSIER PARISHES...
At 614 PM CST, a severe thunderstorm capable of producing a tornado
was located near Benton, or 11 miles north of Bossier City, moving
north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cotton Valley, Sarepta, Ivan, Linton and Rocky Mount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3262 9359 3265 9374 3296 9364 3284 9335
TIME...MOT...LOC 0014Z 196DEG 35KT 3269 9363
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:41 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 2, 5:41 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
541 PM CST Thu Mar 2 2023
...New AVIATION...
.SHORT TERM...
(This evening through Friday Night)
Issued at 336 PM CST Thu Mar 2 2023
A very deep upper trough over Southwest Texas and Southeast New
Mexico will eject east-northeast into Oklahoma tonight while
taking on a slight negative tilt. At the surface, a stalled
frontal boundary was located along and north of Interstate 20
west of the DFW Metroplex, and then east-northeast along the
Interstate 30 corridor in Northeast Texas and Southwest Arkansas.
A rapidly developing surface low is also located along the front
in Western North Texas.
Frontal forcing combined with increase ascent ahead of the upper
trough has resulted in the development of scattered convection
across North Central Texas and farther west across the dryline.
Scattered showers and thunderstorms are also developing across
East Texas south of Interstate 20 in the warm sector. This
development is of particular concern over the next few hours. As
of 15z, wind field across East Texas are not the most conducive
for severe weather development, but model guidance is in good
agreement that this should quickly improve over the next 2 to 3
hours. In addition, mesoanalysis indicates 2000-3000 J/kg of CAPE
in the warm sector. This initial severe weather threat is going to
be largely conditional if any of the convection can become deeply
rooted and mature. If that occurs, severe weather is likely with
the potential for tornadoes, potential strong, and very large
hail. We will also have to watch for the supercells developing
along the Interstate 35 corridor to move into Northeast Texas and
Southeast Oklahoma later this afternoon/early this evening.
While there is still uncertainty regarding the potential for
discrete supercells across our area, there is still higher
confidence is the development of an intense QLCS across Southern
Oklahoma southward into Texas this evening, which will quickly
move eastward and into our forecast area during the mid to late
evening hours. There is the possibility for very strong damage
winds and line-embedded tornadoes. Southeast Oklahoma, Southwest
Arkansas, East Texas, and possibly extreme Northwest Louisiana,
remain the areas of greatest concern, even with the QLCS. Some of
the high-resolution model guidance suggests the QLCS may begin to
weaken with eastward extent in Louisiana during the early morning
hours of Friday due to warmer temperatures aloft and weaker
forcing for ascent.
The bulk of the intense convection should move east and out of the
forecast area around or just after sunrise Friday morning.
However, some additional wrap-around precip is likely north of
Interstate 20 through the mid to late morning hours as the
departing upper trough and surface low lift northeast. Cold
temperatures aloft may provide enough instability for a few
isolated thunderstorms in the wrap-around precip. No additional
precipitation is expected after noon Friday.
A narrow axis of total rainfall amounts of 3 to 5 inches is still
possible across Southeast Oklahoma and into Southwest Arkansas.
Locally higher amounts are also possible, which could result in
flooding. Expected rainfall amounts should be much lower farther
southeast, so the Flood Watch was maintained with no changes.
Gradient winds are also expected to increase this evening and
especially during the early morning hours across the entire
forecast area. Sustained wind speeds of 20 to 30 mph are likely,
and there could be some gusts between 35 and 45 mph. The pressure
gradient should finally relax allowing wind speeds to gradually
diminish after noon Friday. Significantly cooler temperatures are
also expected Friday as the west-northwest winds result in strong
cold air advection. Daytime highs on Friday will likely only be in
the mid 50s across the northern zones to lower 70s in Central
Louisiana. Overnight lows Friday night and into Saturday morning
will fall into the upper 30s to mid 40s.
CN
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 336 PM CST Thu Mar 2 2023
The region will remain under the influence of surface high pressure
on Saturday, resulting in light winds and mostly clear skies.
Temperatures will start out in the upper 30s to lower 40s, with
highs climbing into the low to mid 70s. Mostly clear skies will
continue on Sunday, but southerly winds will return as the sfc high
shifts east of the region. This will allow for warmer temps, with
morning lows in the 40s and highs climbing into the mid to upper 70s.
By early next week, expect the warming trend to continue as
southerly winds will remain over the area. Upper ridging will also
start to build just south of the region across the Gulf of Mexico.
Dry conditions remain in the forecast for Monday, although long
range models are hinting at the possibility of some warm air
advection showers south of Interstate 20 on Monday afternoon. By
Tuesday and Wednesday, rain chances return to the forecast, as a
frontal boundary moves into the area. This boundary will likely
stall across the region on both days, due to the strong upper ridge
in the gulf slowing its southward movement. This may lead to a
gradient in temps both days. Highs and lows north of the front could
be 10 to 15 degrees cooler than the rest of the CWA, where temps
will range from the 60s in the morning to 70s and 80s in the
afternoon. Rain chances remain in the forecast next Thursday, but
the ridge will start to break down, allowing the front to finally
push through the region. Expect cooler temps in wake of the front by
the end of the work week. /20/
&&
.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Thu Mar 2 2023
Strong to severe convection is still expected to affect most TAF
sites through the first half of the TAF period. Strong storms have
been developing across East Texas, Western Louisiana, Southwest
Arkansas, and Southeast Oklahoma over the past few hours. A
second wave of storms, likely in the form of a linear complex,
will move across the area from west to east after 03/01z and
exiting to the east around 03/10z-03/11z. Some wrap-around
thunderstorms could affect Southeast Oklahoma and adjacent
portions of Southwest Arkansas and Northeast Texas until just
after sunrise. MVFR flight conditions are expected as the storms
move into the area, with ceilings slowly improving as drier air
moves into the region late in the period.
Strong and very gusty gradient winds will also be a significant
impact at all TAF sites. Sustained wind speeds are expected to
increase to between 20 and 25 kts ahead of an approaching cold
front, with gusts between 35 and 45 kts. The winds should veer to
the west and southwest behind the departing thunderstorms and cold
front after 03/12z, gradually diminishing by the end of the TAF
period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 65 46 72 / 90 10 0 0
MLU 57 69 46 70 / 80 10 0 0
DEQ 48 59 38 68 / 100 50 0 0
TXK 49 60 43 70 / 100 30 0 0
ELD 51 63 42 69 / 90 20 0 0
TYR 48 62 45 74 / 100 10 0 0
GGG 49 63 43 73 / 90 10 0 0
LFK 51 68 45 77 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Friday morning for ARZ050-051-059>061.
Wind Advisory until noon CST Friday for ARZ050-051-059>061-
070>073.
LA...Wind Advisory until noon CST Friday for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Friday morning for OKZ077.
Wind Advisory until noon CST Friday for OKZ077.
TX...Wind Advisory until noon CST Friday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...09
LONG TERM....20
AVIATION...20Hazardous weather outlook, Mar 2, 3:32 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 332 PM CST Thu Mar 2 2023 ARZ071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-032145- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 332 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. A widespread severe weather outbreak appears to be possible this afternoon and into the evening and overnight hours. There will be two main chances for severe weather. The first will come during the early or mid afternoon hours where we have the potential for discrete supercells. This would pose a threat for large hail and strong tornadoes. The second round will come along and just ahead of an advancing cold front that will push through during the late afternoon and into the evening and overnight hours. The main threat for this round will be damaging wind gusts and embedded tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Wind Advisory will remain in effect through noon CST Friday. Otherwise, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ051-060-061-032145- Howard-Hempstead-Nevada- 332 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Arkansas. .DAY ONE...This afternoon and tonight. A widespread severe weather outbreak appears to be possible this afternoon and into the evening and overnight hours. There will be two main chances for severe weather. The first will come during the early or mid afternoon hours where we have the potential for discrete supercells. This would pose a threat for large hail and strong tornadoes. The second round will come along and just ahead of an advancing cold front that will push through during the late afternoon and into the evening and overnight hours. The main threat for this round will be damaging wind gusts and embedded tornadoes. In addition, moderate to heavy rainfall will be possible from training storms that will increase the potential for Flash Flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The Flood Watch and Wind Advisory will remain in effect through noon CST on Friday. Otherwise, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ050-059-OKZ077-032145- Sevier-Little River-McCurtain- 332 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and southeast Oklahoma. .DAY ONE...This afternoon and tonight. A widespread severe weather outbreak appears to be possible this afternoon and into the evening and overnight hours. There will be two main chances for severe weather. The first will come during the early or mid afternoon hours where we have the potential for discrete supercells. This would pose a threat for large hail and strong tornadoes. The second round will come along and just ahead of an advancing cold front that will push through during the late afternoon and into the evening and overnight hours. The main threat for this round will be damaging wind gusts and embedded tornadoes. In addition, moderate to heavy rainfall will be possible from training storms that will increase the potential for Flash Flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The Flood Watch and Wind Advisory will remain in effect through noon CST on Friday. Otherwise, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ070-TXZ096-108>112-124>126-136>138-032145- Miller-Red River-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison- 332 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and northeast Texas. .DAY ONE...This afternoon and tonight. A widespread severe weather outbreak appears to be possible this afternoon and into the evening and overnight hours. There will be two main chances for severe weather. The first will come during the early or mid afternoon hours where we have the potential for discrete supercells. This would pose a threat for large hail and strong tornadoes. The second round will come along and just ahead of an advancing cold front that will push through during the late afternoon and into the evening and overnight hours. The main threat for this round will be damaging wind gusts and embedded tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Wind Advisory will remain in effect through noon CST Friday. Otherwise, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. TXZ097-032145- Bowie- 332 PM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING... This Hazardous Weather Outlook is for northeast Texas. .DAY ONE...This afternoon and tonight. A widespread severe weather outbreak appears to be possible this afternoon and into the evening and overnight hours. There will be two main chances for severe weather. The first will come during the early or mid afternoon hours where we have the potential for discrete supercells. This would pose a threat for large hail and strong tornadoes. The second round will come along and just ahead of an advancing cold front that will push through during the late afternoon and into the evening and overnight hours. The main threat for this round will be damaging wind gusts and embedded tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Wind Advisory will remain in effect through noon CST on Friday. Otherwise, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:26 AM CST | Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 34 hr |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.